Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

193 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest remedies for vomiting, fatigue and fever while on Vancomycin

Answered by
Dr.
Dr. Muhammad Sareer Khalil

General & Family Physician

Practicing since :2012

Answered : 2921 Questions

default
Posted on Wed, 15 Mar 2017 in Medicines and Side Effects
Question: I have had an infected replaced hip since XXXXXXX Had surgery July 29 to clean it out and was on clyindmycian until XXXXXXX 5. Had surgery again Feb.3 to clean it out again and now on IV meds for 6 weeks.Vancomycin 1000mg every 12 hrs. Then 1 Rifampin every 12 hrs. I've been on the Rifampin since last Thursday (2/16) By friday I was vomiting, running a 101.6 temp. and weak as can be. To day the vomiting is gone but my strength isn't coming back yet. I was off of the Rifampin until today. Any idea what may be going on? XXXXXXX J Harvego
doctor
Answered by Dr. Muhammad Sareer Khalil 2 hours later
Brief Answer:
Explained

Detailed Answer:
Hello and Welcome

I appreciate your concern

If the fever is settling down with a downward trend and not spiking upwards then the septicemia can be termed to be settling and resolving. A single reading may not give the appropriate full picture. Based on your history, it appears to be septicemia and your doctor is suspecting MRSA (Methicillin resistant staph aureus). Thus prescribing vancomycin cover. They need to be continued. Blood counts can be done to look for a rising TLC in conjunction with the fever. Nausea and vomiting can occur with both vancomycin and rifampicin. Domeperidone or dimenhydranate can be advised for that in addition to PPIs or ranitidine. Weakness is also expected and your strength is likely to improve when the infection gets resolved.


Wishing you best of health

Thanks

Let me know if you have any query

Please consult your doctor before deciding on any further course of action.

For future follow up / correspondence you may ask me directly at the link given below

http://doctor.healthcaremagic.com/Funnel?page=askDoctorDirectly&docId=68107

Dr. M.S. Khalil
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  

Recent questions on  Rifampicin

doctor1 MD

hello I have anosmia which started shortly during my treatment for latent extra-pulminary TB. The Tb was not diagnosed by biopsey, but through CT scan. The drugs that I was on for Tb treatment were RifampinPyrazinamide.Ethambutol The treatment was for 6 month duration and is now finished. Are you able to explain why I have anosmia and I wake up at night with a cough, have difficulty sleeping and get night sweats.

doctor1 MD

please tell me the right timings to take tb medicines AKT4. My husband 40 yrs of age who had under gone low anal fistulla operation came to know that it was due to tuberculosis from the biopsy test. Actually he has started taking medicine 3 weeks back. But the problem is each time he is visiting for review there is a different doctor and he is giving different time of the day; to take the same medicine.Now my hubby is taking rifampicin on empty stomach, pyrazinamide {2 tabs} immediately after breakfast and ethambutol hydrochloride+ isoniazid tablet immediately after lunch and finally benadone at the bedtime.but another doctor advised to take all the four on empty stomach and another doctor advised to take rifampicin on empty stomach and the other 3 immediately after break fastSo please tell me the right time to take the medicine and can he change the timings now with out any risk Thanking you

doctor1 MD

on 24th Sep 17 My kid 3 years 6 month old , weight 14 kgs. he had skin allergies and red rashes on body and we have ATAREX SHO and it got settled down. on 25th sep 17 My kid had cold with running nose green colour heavily along with small swelling...

doctor1 MD

Hello Doctor, How are you doing? My mom has been taking TB (brain and Lymphnode TB) medicines for over 2 years. Currently taking Macoxplus( Rifampicin + Isoniazid ) She has recently been diagnosed with Hansen s disease. After reviewing her TB...

doctor1 MD

HI i have a cavity and lung tv( active) . i have started taking my medication before 1 month( each film coated tablet contains rifampicin bp 150mg,isoniazid bp 75mg and ethambutol hcl bp 275mg and i am olso taking a separate drug called ethambutol ip 800mg.

now coz i coudn't find those drugs except ethambutol ip 800mg,i am planing to start AKT-3( ethambutol hydrochloride ip 800mg,isoniazid ip 800 and rifampicin ip 450mg. my question is....am i going to have a problem in the process of treatment

doctor1 MD

Hello doctor. Iam XXXX from XXXXXXX Age-22. have taken Anti tuberculosis medication for 6 months from march 2016 to september 2016. During the first two months i took tab forecox and proceeding 4 months i took macox plus(INH-300mg & Rifampicin...

doctor1 MD

Hi - i have sciatica with pain going down my right leg when it occurs! i did a mantoux test that says i have Mycobacterium TB of the spine. Have been taking pyrazinamide-rifampicin-isoniazid-ethambutol for about 6months now!! Please, any suggestions to ease the leg cramps and sciatica?? Thanks, Aminu, nigeria.